Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 94, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 3, 2015, 9:33 PM EDT for Bourbon County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 9:33 PM EDT (01:33 UTC)
- Expired
- Aug 4, 2015, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:45 PM EDT | FLASH FLOOD | 5 Ne North Middletown, KY | LAW ENFORCEMENT REPORTED WATER OVER THE ROADWAY NEAR LITTLE ROCK CHRISTIAN CHURCH ON CANE RIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
830
WGUS53 KLMK 040133
FFWLMK
KYC017-040430-
/O.NEW.KLMK.FF.W.0094.150804T0133Z-150804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1230 AM EDT
* AT 931 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...LITTLE ROCK...PLUM...BLACKS CROSSROADS AND JACKSTOWN.
ADDITIONAL RAINFALL OF ONE TO LOCALLY TWO INCHES IN SLOW MOVING
THUNDERSTORMS IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW IF NEAR A SMALL CREEK OR STREAM.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES AT NIGHT.
&&
LAT...LON 3818 8399 3814 8406 3818 8421 3823 8428
3829 8414 3827 8412 3827 8410 3826 8410
3826 8409 3824 8405 3824 8406 3822 8403
3821 8403 3822 8401 3821 8400 3820 8397
$$
KJD2 follow-up statements
360
WGUS73 KLMK 040251
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 PM EDT MON AUG 3 2015
KYC017-040430-
/O.CON.KLMK.FF.W.0094.000000T0000Z-150804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KY-
1051 PM EDT MON AUG 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
EAST CENTRAL BOURBON COUNTY...
AT 1048 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
EASTERN BOURBON COUNTY. WATER WAS OVER THE ROADWAY NEAR LITTLE ROCK
CHURCH ON CANE RIDGE ROAD. RADAR ESTIMATED THAT THREE TO AS MUCH AS
FIVE AND A HALF INCHES OF RAINFALL HAD FALLEN OVER THE PAST TWO
HOURS IN THE WARNED AREA. FLASH FLOODING IS OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...LITTLE ROCK...PLUM...BLACKS CROSSROADS AND JACKSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3818 8399 3814 8406 3818 8421 3823 8428
3829 8414 3827 8412 3827 8410 3826 8410
3826 8409 3824 8405 3824 8406 3822 8403
3821 8403 3822 8401 3821 8400 3820 8397
$$
KJD715
WGUS73 KLMK 040419
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1219 AM EDT TUE AUG 4 2015
KYC017-040427-
/O.CAN.KLMK.FF.W.0094.000000T0000Z-150804T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KY-
1219 AM EDT TUE AUG 4 2015
...THE FLASH FLOOD WARNING FOR EAST CENTRAL BOURBON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3818 8399 3814 8406 3818 8421 3823 8428
3829 8414 3827 8412 3827 8410 3826 8410
3826 8409 3824 8405 3824 8406 3822 8403
3821 8403 3822 8401 3821 8400 3820 8397
$$
ZTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:40 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 3, 6:40 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 640 PM EDT MON AUG 3 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (NOW THROUGH TUESDAY NIGHT)... ISSUED AT 335 PM EDT MON AUG 3 2015 IN THE NEAR TERM, SKIES WERE SUNNY ACROSS THE REGION WITH TEMPEATURES RANGING FROM THE MID-UPPER 80S IN THE NORTH TO THE LOWER 90S IN THE SOUTH. REGIONAL SATELLITE AND RADAR IMAGERY SHOWS CONVECTION DEVELOPING ALONG A BOUNDARY UP INTERSTATE 70 IN CENTRAL INDIANA. AMDAR SOUNDINGS OUT OF COVINGTON AND LOUISVILLE STILL SHOW A BIT OF CAPPING WHICH SHOULD KEEP CONVECTION MINIMIZED FOR THE NEXT SEVERAL HOURS. HOWEVER, COMBINATION OF COLD FRONT SINKING SOUTHWARD ALONG WITH SOME MODIFICATION IN THE CAP LATER THIS AFTERNOON/EVENING SHOULD ALLOW SCATTERED SHOWERS AND STORMS TO DEVELOP. CURRENT THINKING IS THAT BEST COVERAGE WILL BE ACROSS OUR NORTHEASTERN SECTIONS, MAINLY EAST OF INTERSTATE 65. THEREFORE, WILL CONTINUE CHANCE POPS FOR THIS EVENING WITH THE EXPECTATION THAT CONVECTION WILL DIMINISH TOWARD MIDNIGHT. SOME STRONG/SEVERE CONVECTION WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. FOR THE OVERNIGHT PERIOD, THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD AND ASSOCIATED EVENING CONVECTION WILL DIMINISH AND FADE AWAY. CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED OVERNIGHT WITH TEMPERATURES DROPPING INTO THE MID-UPPER 60S IN THE NORTH WITH UPPER 60S TO AROUND 70 IN THE SOUTH. OVERNIGHT LOWS TUESDAY NIGHT WILL RANGE FROM THE MID-UPPER 60S IN THE NORTH TO THE UPPER 60S TO LOWER 70S IN THE SOUTH. FOR TUESDAY, AFOREMENTIONED FRONTAL BOUNDARY WILL BE DRAPED ACROSS THE FORECAST AREA. CONVECTION WILL LIKELY REDEVELOP DURING THE AFTERNOON. HOWEVER, COVERAGE LOOKS TO BE RATHER ISOLATED/SCATTERED IN NATURE DUE TO A LACK OF FOCUSED FORCING. THEREFORE, PLAN ON LEAVING IN THE ISOLATED STORM CHANCE WITH THIS UPDATE. STUCK CLOSER TO THE WEIGHTED MODEL GUIDANCE FOR TEMPERATURES. THIS WOULD SUGGEST HIGHS IN THE MID-UPPER 80S IN THE NORTH WITH UPPER 80S TO AROUND 90 IN THE SOUTH. .LONG TERM (WEDNESDAY THROUGH MONDAY)... ISSUED AT 320 PM EDT MON AUG 3 2015 WESTERN CONUS RIDGING WILL BE IN PLACE THROUGH THE LONG TERM. MEANWHILE, TROUGHING WILL BE ESTABLISHED THROUGHOUT THE NORTHEAST CONUS. THE OHIO RIVER VALLEY WILL BE SITUATED IN NORTHWEST FLOW ALOFT BETWEEN THESE TWO FEATURES. INDIVIDUAL DISTURBANCES WILL MOVE ACROSS THE AREA, THE STRONGEST OF WHICH WILL OCCUR WEDNESDAY- THURSDAY. A DRIER PATTERN WILL TAKE OVER FOR THE WEEKEND, BEFORE ANOTHER DISTURBANCE LOOKS TO ARRIVE ON MONDAY. WEDNESDAY - THURSDAY... MODELS CONTINUE TO AGREE ON A SHORTWAVE MOVING FROM THE EASTERN PLAINS WEDNESDAY MORNING, THROUGH OUR AREA BY THURSDAY EVENING. HOWEVER, MODELS SLIGHTLY DISAGREE ON THE EXACT TIMING AND PLACEMENT. AT THE SURFACE, A FRONTAL BOUNDARY WILL BE NEAR OUR WESTERN CWA ON WEDNESDAY MORNING, SLOWLY LIFTING NORTHEAST AS A WARM FRONT THROUGH THURSDAY. THIS WILL OCCUR AS A SURFACE LOW DEVELOPS AHEAD OF THE SHORTWAVE AND TRACKS ACROSS THE CWA THROUGH THURSDAY. AMPLE DEEP MOISTURE WILL POOL AHEAD OF THE SYSTEM AND COMBINE WITH INSTABILITY TO CREATE NUMEROUS THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. NOTICED A SLIGHTLY SLOWER TREND ON WEDNESDAY AFTERNOON SO WILL KEEP HIGHEST COVERAGE WEST OF I-65 NEAR THE WARM FRONTAL BOUNDARY. CAN'T RULE OUT A FEW STRONGER STORMS DURING THIS TIME FRAME AS PLENTY OF INSTABILITY WILL BE PRESENT ALONG AND SOUTHWEST OF THE RETREATING WARM FRONT. HOWEVER, DEEP LAYER SHEAR VALUES CONTINUE TO LOOK MARGINAL (20-30 KNOTS) FOR ORGANIZATION. MORE CONCERNED WITH THE POTENTIAL FOR HEAVY RAINFALL AS HIGHER PRECIPITABLE WATER VALUES WILL COUPLE WITH A SLOW MOVING FRONT AND OVERALL SYSTEM. IN FACT, WPC HAS PLACED MUCH OF KENTUCKY IN A SLIGT RISK FOR EXCESSIVE RAINFALL. THURSDAY NIGHT - FRIDAY NIGHT... THE SYSTEM WILL MOVE OFF TO THE EAST BY THURSDAY NIGHT, WITH DRIER NORTHWEST FLOW TAKING OVER. WILL LEAVE LINGERING CHANCES IN THE EAST. SOME DATA STILL SUGGESTS THAT A SECONDARY DISTURBANCE WILL CROSS THE NORTHWEST FLOW ALOFT THROUGH FRIDAY EVENING, WILL HAVE SMALL CHANCES TO ACCOUNT FOR THIS. PREFER TO LEAN TOWARD THE DRIER SOLUTION SUGGESTED BY THE NAM/ECMWF AS WE WILL BE IN THE SUBSIDENT WAKE OF THE FIRST UPPER SYSTEM AND DEEPER MOISTURE WILL BE HARD TO COME BY. THIS PERIOD WILL BE MARKED BY COOLER TEMPERATURES, WITH HIGHS IN THE LOW-MID 80'S AND LOWS IN THE 60'S. SATURDAY - SUNDAY NIGHT... DATA CONTINUES TO INDICATE DRY NORTHWEST FLOW ALOFT THROUGH THE WEEKEND SO WILL KEEP THINGS DRY WITH TEMPERATURES MORE SOLIDLY IN THE 80'S. LOWS WILL BE SLIGHTLY MILDER IN THE MID TO UPPER 60'S. MONDAY... LOW CONFIDENCE TO START THE NEW WORK WEEK. HOWEVER, THERE IS GENERAL AGREEMENT IN ANOTHER DISTURBANCE APPROACHING IN THE NORTHWEST FLOW ALOFT. WILL LEAVE SMALL CHANCES IN THE FORECAST WITH TEMPERATURES IN THE HIGH 80'S TO AROUND 90. && .AVIATION (00Z TAF UPDATE)... ISSUED AT 640 PM EDT MON AUG 3 2015 TWO EFFECTIVE BOUNDARIES THIS EVENING ARE THE SURFACE FRONT OVER INDIANA...AND THE RESIDUAL OUTFLOW OVER WESTERN KENTUCKY. THE FORMER BOUNDARY HAS SPARKED STORMS OVER SOUTHEAST INDIANA...BUT CONVECTION IS REALLY STRUGGLING FARTHER WEST AND WILL HAVE A HARD TIME IMPACTING LEX...LET ALONE SDF. A COUPLE CELLS ALONG THE OUTFLOW OVER WESTERN KENTUCKY...AND IT WILL BE A CLOSE CALL WHETHER THAT CONVECTION MAKES IT INTO BWG. WILL BE A LAST-MINUTE DECISION WHETHER TO INCLUDE VCTS/CB...BUT AT THIS POINT THE BEST CHANCE FOR ANY EVENING PRECIP WILL BE AT BWG. ONCE DAYLIGHT FADES THERE WILL BE A DECENT OPPORTUNITY FOR OVERNIGHT FOG...AS THE FRONT HANGS UP SOMEWHERE ACROSS KENTUCKY AND WINDS GO LIGHT/VARIABLE. WILL CARRY MVFR VIS AT BWG WITH THE MOISTURE POOLING THERE...BUT LEX AND SDF SHOULD REMAIN UNRESTRICTED AS THE DEWPOINTS DROP BEHIND THE FRONT. CONFIDENCE IS MODERATE AT BEST...SINCE THE LACK OF ONGOING CONVECTION ON THE FRONT MAY MEAN THAT IT WILL HANG UP FARTHER NORTH THAN CURRENTLY ADVERTISED. VFR CONDITIONS AND WEST WINDS JUST BELOW 10 KT THROUGH THE DAY ON TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........BJS AVIATION..........RAS
Hazardous weather outlook, Aug 3, 3:54 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT MON AUG 3 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042000- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 354 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST RISK OF THUNDERSTORMS WILL GENERALLY BE FOUND EAST OF THE INTERSTATE 65 CORRIDOR. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL AND TORRENTIAL RAINFALL IN ADDITION TO FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS AS A COLD FRONT SLOWLY PUSHES THROUGH THE REGION. THE BEST CHANCE FOR THE MOST WIDESPREAD THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/BJS/CEA
In the hours before
Special weather statement, Aug 3, 7:27 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT MON AUG 3 2015
KYZ037-040000-
HARRISON-
727 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTOWN...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...BERRY...COLVILLE...RUTLAND...VENUS...
SUNRISE...ODDVILLE...RENAKER...ROBINSON...CLAYSVILLE...US ROUTE 62 AT
STATE ROUTE 19...BOYD...ANTIOCH...KELAT...POINDEXTER...GARNETT AND
COLEMANSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3838 8418 3835 8423 3847 8455 3848 8455
3850 8453 3851 8449 3854 8448 3853 8446
3854 8443 3857 8441 3858 8421 3858 8420
3857 8420 3856 8422 3855 8421 3855 8416
3850 8418 3850 8416 3849 8417 3848 8414
TIME...MOT...LOC 2327Z 293DEG 31KT 3857 8449
RASSpecial weather statement, Aug 3, 7:56 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON AUG 3 2015
KYZ037-043-040030-
HARRISON-NICHOLAS-
756 PM EDT MON AUG 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS AND NORTHERN
HARRISON COUNTIES...
AT 755 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CYNTHIANA...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...BERRY...MORNING GLORY...MYERS...VENUS...ODDVILLE...
MOOREFIELD...US ROUTE 62 AT STATE ROUTE 19...ANTIOCH...POINDEXTER...
GARNETT...COLEMANSVILLE...ELLISVILLE...HOOKTOWN...SUNRISE...
HEADQUARTERS...PLEASANT VALLEY...ROBINSON...SPROUT AND CLAYSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3824 8393 3851 8451 3851 8449 3854 8448
3854 8443 3857 8441 3858 8420 3855 8421
3855 8416 3852 8418 3849 8417 3843 8400
3842 8400 3844 8397 3836 8392 3836 8389
3835 8390 3836 8387 3831 8383
TIME...MOT...LOC 2355Z 293DEG 30KT 3848 8424
RASSpecial weather statement, Aug 3, 8:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT MON AUG 3 2015
KYZ042-040115-
BOURBON-
843 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT BOURBON COUNTY...
AT 842 PM EDT...A STRONG THUNDERSTORM WAS OVER PARIS...MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PARIS...NORTH MIDDLETOWN...AUSTERLITZ...BUNKER HILL...BRENTSVILLE...
BLACKS CROSSROADS...PLUM...LITTLE ROCK...SHAWHAN...ESCONDIDA...
KISERTON...HUTCHISON...CURRENTSVILLE...SIDVILLE...STONY POINT...EWALT
CROSSROADS AND JACKSTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3818 8399 3811 8408 3808 8423 3813 8437
3819 8436 3821 8438 3821 8440 3830 8436
3829 8436 3829 8434 3831 8431 3828 8411
3826 8410 3827 8408 3821 8403 3822 8401
3820 8399 3822 8398 3821 8397
TIME...MOT...LOC 0042Z 287DEG 24KT 3821 8429
RASLocal storm report, Aug 3, 8:48 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT MON AUG 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 3 SSW SUNRISE 38.50N 84.25W
08/03/2015 HARRISON KY LAW ENFORCEMENT
A FEW TREES REPORTED DOWN SOUTHEAST OF
KELAT...OR SOUTHWEST OF SUNRISE. TIME
ESTIMATED FROM RADAR.
&&
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:08 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 23 min |
| Aug 3, 8:43 PM EDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Aug 3, 8:58 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Aug 3, 9:19 PM EDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 3 hr |
| Aug 4, 3:09 PM EDT | Special Weather Statement | LMK | Boyle, Marion | 36 min |
| Aug 4, 3:39 PM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 53 hr |
| Aug 4, 4:29 PM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Aug 4, 5:24 PM EDT | Special Weather Statement | LMK | Grayson | 36 min |
| Aug 4, 5:30 PM EDT | Areal Flood Advisory | LMK | Marion | 3 hr |
| Aug 4, 5:34 PM EDT | Special Weather Statement | LMK | Garrard, Madison | 41 min |
| Aug 4, 5:39 PM EDT | Areal Flood Advisory | LMK | Grayson | 3 hr |
| Aug 4, 5:49 PM EDT | Special Weather Statement | LMK | Hancock | 26 min |
| Aug 4, 6:49 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 26 min |
| Aug 4, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Aug 4, 7:29 PM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 91 min |
| Aug 4, 7:35 PM EDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 25 min |
| Aug 4, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 32 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.